Our expert says:
One of the several reason why I have never prescribed Effexor, though it is heavily promoted to some doctors, is that it can cause significant withdrawal problems, including the sort of odd, hard-to-describe sensations you mention. If this was your first episode of Depression, the 5 years was rather a long time to remain on the drug ; if you had had 2 or more previous episodes, it copuld have been a sensible precaution. You would do best to discuss this with your doc who writes the prescriptions. Generally, we do better to come of ADs gradually, reducing the dosage ; though with medswhich come in one size of tablet without the ability to break it in half, this can be more difficult.
Effexor, if I remember correctly, comes in different dose size tablets, 75 mg, 50 and 37.5 mg. So on 150 per dau you may be taking 2 x 75 a day, and can drop to one a day, for a couple of weeks, then maybe get some 37.5 tablets and take them once a day for a couple of weeks, then alternate days.
Then one may try the following. One may then switch from the lowest daily dose available in a single tablet, to taking the tablet every second day fo a week, then every third day, before stopping.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.